Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vanity & humility
Jul 21, 2006

HIV + for 12 years, never sick. started meds with AZT and DDI. phenotype shows resistance to most NRTI's. In the past protease inhibitors have saved my ass, always keeps my viral load undetectable. Problem; currently taking Kaletra by itself, just one regiment works for me. But I am getting really vascular, veins are popping up in places I did not know I had veins. I have a great body, I need to look great nakes, or I am not playing this game!!!Just the way it is Mr. MD. I am currently undetectable, and my t-cells refuse to go over 320 for the past 4 years, what is up with that? And pleae most important tell me what to do about the veins, or I will abondon treatment soon. Ill do anything, fly any where, please fix me.

Response from Dr. Henry

There is not much information about the evolution of fat distribution on just Kaletra. Long term use of AZT can results in fat depletion. Restoring fat in multiple locations has been an difficult challenge. If you are still on a thymidine analogue (AZT or D4T)then use of a uridine supplement such as NucleoMax might help (that is being studied). It is unclear whether uridine would help much of not on a thymidine analogue. Use of other NRTIs such a tenofovir or abacavir usually OK. Use of anabolic steroids/testosterone may actually cause more fat loss so that is an issue ofr some patients. Some patients don't have much capacity to recover CD4 cells due to little remaining active thymus gland or persistent T-cell activation or other factors. Fat loss is a frustrating area right now but it is receiving alot of attention so the learning curve is steep so I am hopeful that better treatment options will be available in the futire. Stopping treatment can be an immediate threat to a patient's health and may not result in recovery of fat so that is not an attractive option for most patients. KH



Previous
physician husband stuck w/infected needle
Next
Availability of "Tincture of Opium"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement